Tennessee, 2007Damaging Wind in Tennessee, July 9, 2007
July 9, 2007 · NWS HUN · 1 event in 1 county or zone
Scattered strong to severe thunderstorms developed during the afternoon hours and produced several reports of wind damage. This activity occurred as an upper level disturbance tracked east through the lower Mississippi Valley encountering a very moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed during the afternoon hours and produced several reports of wind damage. This activity occurred as an upper level disturbance tracked east through the lower Mississippi Valley encountering a very moist and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 9, 9:58 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 9, 9:58 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1058 AM CDT MON JUL 9 2007
.UPDATE...EARLY MORNING CONVECTION ACROSS SOUTHERN MARSHALL AND
DE KALB COUNTIES HAS DIMINISHED. ESTIMATED LOCAL RAINFALL OF 1 TO
2 INCHES OCCURRED...WITH ISOLATED HIGHER AMOUNTS. REPORT FROM FYFFE
/IN SOUTH CENTRAL DE KALB COUNTY/ OF 1.88 RAINFALL SINCE MIDNIGHT.
VISIBLE SATL IMAGERY SHOWED A WEAK LOW LVL CONVG ZONE/BOUNDARY THAT
PUSHED SOUTH THROUGH NE AL/NW GA...FEEDING THIS EARLIER CONVECTION.
FROM THIS POINT FORWARD...WE TURN OUR ATTENTION TO THE SOUTH/WEST
AS SEVERAL DEFINED UPR LVL IMPULSES AFFECT THE AREA. SHOWERS AND
THUNDERSTORMS ALREADY BECOMING WIDESPREAD ACROSS WEST-CENTRAL AL
AND NRN/CNTRL MS IN ASSOCIATION WITH ONE SUCH IMPULSE/WAVE. IN A
WEAK-SHEAR/VERY MOIST (PWAT VALUES AOA 2.00) ENVIRONMENT...THE
GREATEST THREAT THROUGH THE DAY WILL BE HEAVY RAIN. HOWEVER...
DEEPER CONVECTION WILL BE CAPABLE OF PRODUCING ISOLATED STRONG
YET BRIEF WIND GUSTS. WILL BE WATCHING NORTHWEST ALABAMA FOR
DEVELOPMENT OVER THE NEXT COUPLE HOURS AS THIS AREA HAS SEEN THE
MOST SUNSHINE THIS MORNING.
UPDATED THE HWO TO ADDRESS MINOR URBAN AND LOWLAND FLOODING WITH THE
HEAVY RAIN. IN ADDITION...THE HYDROLOGIC OUTLOOK (HUNESFHUN) HAS
BEEN UPDATED. CURRENT FORECAST IN OVERALL GOOD SHAPE. MAY BUMP POPS
UP BUT WILL ONLY MAKE SOME MINOR TWEAKS TO THE GRIDS/WORDING.
NADLER.83
&&
.PREV DISCUSSION /ISSUED AT 355 AM CDT/ (TONIGHT THROUGH SUNDAY)...
CONVECTION SHOULD DIMINISH THIS EVENING...WITH SOME PATCHY FOG
OVERNIGHT. WINDS SHOULD STAY UP ENOUGH TO KEEP IT FROM BECOMING A
BIGGER PROBLEM.
MORE OF THE SAME IS EXPECTED FOR TUESDAY AND WEDNESDAY...AS
PLENTIFUL LOWER LEVEL MOISTURE AND DAYTIME HEATING BRINGS ANOTHER
CHANCE FOR SHOWERS AND T-STORMS. THESE STORMS WILL HELP TO PUT A
DENT IN EXTREME DROUGHT CONDITIONS ACROSS THE AREA.
A COLD FRONT WILL NEAR THE REGION DURING THURSDAY...AND KEEP A
CHANCE OF SHOWER ACTIVITY GOING. PER THE GFS...THE FRONT SHOULD
BECOME STATIONARY THURS/FRIDAY WHICH WILL HELP WITH DROUGHT RELIEF.
THE 08/1800Z DGEX WAS MORE AGGRESSIVE PUSHING THE FRONT FURTHER
SOUTH INTO CENTRAL/SOUTHERN ALABAMA DURING FRIDAY. WILL GO WITH A
MORE NORTHWARD GFS POSITION. THE FRONT SHOULD FINALLY PUSH SOUTH OF
THIS REGION SOMETIME SATURDAY...WITH RAIN CHANCE DECREASING SOMEWHAT
ON SUNDAY. HAVE TRENDED HIGH TEMPERATURES INTO THE MID 80S FOR
THURSDAY TO SATURDAY WITH THE FRONT AND MORE CLOUDS LIKELY
PERSISTING ACROSS THE AREA.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
RSB/DJN
Hazardous weather outlook, Jul 9, 11:45 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT MON JUL 9 2007
ALZ001>010-016-TNZ076-096-097-100400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1245 PM CDT MON JUL 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL AFFECT THE CENTRAL TENNESSEE VALLEY
THROUGH AT LEAST SUNSET THIS EVENING AS A MOIST AND UNSTABLE
ENVIRONMENT INTERACTS WITH AN UPPER LEVEL DISTURBANCE APPROACHING
FROM CENTRAL MISSISSIPPI. HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY
THREAT...BUT SOME STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF
STRONG WIND GUSTS TO 45 MPH.
THE HEAVY RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR...
COULD POTENTIALLY CREATE MINOR STREET AND LOWLAND FLOODING...
ESPECIALLY IN URBAN AREAS WHERE POOR DRAINAGE MAY EXIST. FLASH
FLOODING IS NOT EXPECTED TODAY...HOWEVER LOCATIONS THAT HAVE
RECEIVED SIGNIFICANT RAINFALL DURING THE PAST WEEK WILL BE MORE
PRONE TO THE THREAT OF ISOLATED FLASH FLOOD CONDITIONS.
LATER THIS EVENING AND TONIGHT...AREAS OF FOG WILL DEVELOP...
REDUCING VISIBILITIES TO LESS THAN 2 MILES AT TIMES...ESPECIALLY IN
VALLEYS...BODIES OF WATER AND WHERE SIGNIFICANT RAIN OCCURRED TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN
TUESDAY AND WEDNESDAY AS SEVERAL UPPER LEVEL WAVES MOVE ACROSS THE
REGION. THERE IS AN ELEVATED THREAT OF STRONG TO SEVERE STORMS
WEDNESDAY AFTERNOON AND EARLY EVENING AS A MORE INTENSE LOW PRESSURE
SYSTEM AFFECTS THE AREA. IN ADDITION TO HEAVY RAIN...THE PRIMARY
THREATS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL.
A FRONTAL BOUNDARY IS FORECAST TO PUSH SOUTH OF THE AREA WEDNESDAY
NIGHT...BRINGING A LESSER CHANCE OF RAIN TO THE AREA THURSDAY AND
FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME. SPOTTERS AND EMERGENCY OFFICIALS ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS.
NADLER
In the hours before
Special weather statement, Jul 9, 6:37 AM CST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
737 AM CDT MON JUL 9 2007
ALZ008-091330-
MARSHALL-
737 AM CDT MON JUL 9 2007
...SIGNIFICANT WEATHER ALERT FOR EXTREME SOUTHEAST MARSHALL COUNTY
UNTIL 830 AM CDT...
AT 737 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM PRODUCING HEAVY RAIN NEAR BOAZ...WHICH IS NEARLY
STATIONARY.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BOAZ.
HEAVY RAINFALL WILL CONTINUE TO OCCUR ACROSS THE SAME AREAS...WHICH
HAVE ALREADY RECEIVED AN ESTIMATED 1 TO 2 INCHES OF RAIN THE PAST
SEVERAL HOURS. ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH...WITH
ISOLATED HIGHER AMOUNTS...IN THE NEXT HOUR ARE POSSIBLE. THIS MAY
RESULT IN RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS...
AND LOW LYING AREAS.
IN BOAZ...THE POLICE DEPARTMENT HAS BARRACADED SEVERAL ROADS DUE TO
WATER COVERING THE WATER...HOWEVER FLASH FLOODING IS NOT OCCURRING
AT THE MOMENT. THESE ROADS ARE...BILLY DIRE ROAD...RODEN AVENUE AND
NEWT PARKER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
NADLER
Special weather statement, Jul 9, 7:25 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
825 AM CDT MON JUL 9 2007
ALZ008-091430-
MARSHALL-
825 AM CDT MON JUL 9 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST MARSHALL COUNTY UNTIL
930 AM CDT...
AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SMALL AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN...BETWEEN
MOUNTAIN VIEW AND BOAZ...DRIFTING NORTHEAST AT 5 MPH.
* LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE...
ALBERTVILLE.
RABBIT TOWN.
MOUNTAIN VIEW.
HUSTLEVILLE.
BOAZ.
HEAVY RAINFALL WILL OCCUR ACROSS THE SAME AREAS...RESULTING IN MINOR
LOWLAND FLOODING DUE TO SURFACE RUNOFF PROBLEMS. POOR DRAINAGE IN
URBAN AREAS WILL ALSO CAUSE MINOR STREET FLOODING. ESTIMATED
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED.
EARLIER IN BOAZ...THE POLICE DEPARTMENT BARRACADED SEVERAL ROADS
DUE TO RUNNING WATER...HOWEVER FLASH FLOODING IS NOT OCCURRING AT
THE MOMENT. THESE ROADS WERE...BILLY DIRE ROAD...RODEN AVENUE AND
NEWT PARKER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
NADLER
Special weather statement, Jul 9, 11:51 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1251 PM CDT MON JUL 9 2007
TNZ097-091830-
FRANKLIN-
1251 PM CDT MON JUL 9 2007
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 130 PM CDT...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WINCHESTER...MOVING EAST AT 15 MPH. WINDS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS CAN BE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELVIDERE.
WINCHESTER.
DECHERD.
COWAN.
SEWANEE.
ESTIMATED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
NADLER
Special weather statement, Jul 9, 11:58 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 PM CDT MON JUL 9 2007
TNZ096-091845-
LINCOLN-
1258 PM CDT MON JUL 9 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHWEST LINCOLN COUNTY UNTIL
145 PM CDT...
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FAYETTEVILLE. THIS STORM
WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COLDWATER.
CARMARGO.
ESTIMATED RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE
FROM THIS STORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
DJN
Special weather statement, Jul 9, 12:07 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT MON JUL 9 2007
TNZ096-091845-
LINCOLN-
107 PM CDT MON JUL 9 2007
...SIGNIFICANT WEATHER ALERT HAS BEEN EXPANDED FOR SOUTHWEST LINCOLN
COUNTY UNTIL 145 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF FAYETTEVILLE...MOVING EAST AT 15
MPH. WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DELLROSE.
BOONSHILL.
HARMS.
HOWELL.
FAYETTEVILLE.
ESIMATED RAINFALL AMOUNTS OF 1 TO 2 INCHERS ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
DJN
Thunderstorm Wind, Franklin
- When
- July 9, 12:15 PM CST
- Where
- Franklin County, 1.13 mi ENE of Estill Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 35.275, -86.111
Thunderstorm winds produced heavy damage in a half mile wide path. The winds stripped a roof off of a large barn and blew down numerous trees which fell on garages, cars and outbuildings. The winds also downed power and phone lines in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, July 9, 20071 death · $26,000 · 1.25 in hail · 12 events
- Tornado and Hail in North Dakota, July 9, 20074 injured · $620,000 · EF1 · 19 events
- Flash Flooding and Hail in Oklahoma, July 9 to 10, 2007$548,000 · 1.75 in hail · 61 events
- Flash Flood and Flood in Illinois, July 9, 2007$905,000 · 52 kt wind · 17 events
- Flash Flooding and Hail in New York, July 9, 20072 injured · $240,000 · 1.25 in hail · 27 events
- Tornado and Flash Flooding in Oklahoma, July 9 to 10, 2007$125,000 · EF1 · 12 events
- Hail and Damaging Winds in Vermont, July 9, 2007$226,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Mississippi, July 9, 2007$330,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in Georgia, July 9, 20071 injured · $251,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 9, 2007$165,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in Arkansas, July 9, 2007$99,000 · 50 kt wind · 17 events
- Flash Flooding in New York, July 9, 2007$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48623.